Limiting the Length of BET for Tunnel-Based IP Fast Handover

HeeYoung JUNG  SeokJoo KOH  JaeHong MIN  DaeYoung KIM  

IEICE TRANSACTIONS on Fundamentals of Electronics, Communications and Computer Sciences   Vol.E87-A   No.6   pp.1527-1530
Publication Date: 2004/06/01
Online ISSN: 
Print ISSN: 0916-8508
Type of Manuscript: Special Section LETTER (Special Section on Papers Selected from 2003 International Technical Conference on Circuits/Systems, Computers and Communications (ITC-CSCC 2003))
Mobile IP,  fast handover,  bi-directional edge tunnel,  seamless mobility,  

Full Text: PDF>>
Buy this Article

Next generation wired/wireless networks will be based on IP technology. In the IP based networks, it is crucially required to support seamless mobility especially for proving real-time services in the mobile environment. The conventional Mobile IP protocols cannot satisfy such seamless mobility requirements for real-time services. Therefore various extensions of Mobile IP are being proposed. In this paper, we propose a new handover scheme to enhance the existing tunnel-based fast handover method, which is a typical Mobile IP extension to support seamless mobility. It is shown that the proposed method reduces the traffic overhead in the networks. It is expected that the proposed method will be particularly useful in the IP-based networks in which there are a number of users simultaneously using the long-lived real-time services, or in the condition that the traffic overhead is considered as a critical performance measure.